Alert archive / Ohio / Beach Hazards Statements in 2022

Beach Hazards Statement 6, NWS Cleveland, OH

June 26, 20226 counties in Ohio; Erie County, Pennsylvania

NWS Cleveland, OH issued this beach hazards statement at Jun 26, 2022, 4:04 AM EDT for 6 counties in Ohio; Erie County, Pennsylvania. It took effect at Jun 26, 2022, 7:00 PM EDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Jun 26, 2022, 4:04 AM EDT (08:04 UTC)
In effect from
Jun 26, 2022, 7:00 PM EDT
Expired
Jun 27, 2022, 8:00 PM EDT
In force
25 hr
Issued by
NWS Cleveland, OH

Counties Ashtabula County, OH, Cuyahoga County, OH, Erie County, OH, Lake County, OH, Lorain County, OH, Ottawa County, OH, Erie County, PA

The radar

The Cleveland radar (KCLE), 32 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 8.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2022-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2022-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2211 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

519 
WHUS41 KCLE 260804
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
404 AM EDT Sun Jun 26 2022

OHZ007-261615-
/O.NEW.KCLE.BH.S.0006.220626T2300Z-220627T1500Z/
Ottawa-
404 AM EDT Sun Jun 26 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS EVENING THROUGH
MONDAY MORNING...

* WHAT...High risk of rip currents expected.

* WHERE...Ottawa County.

* WHEN...From this evening through Monday morning.

* IMPACTS...Wind and wave action will cause currents on the
  lakeshore. Swimmers should not enter the water. Currents can
  carry swimmers away from shore through a sand bar and along
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

OHZ009-261615-
/O.NEW.KCLE.BH.S.0006.220627T0000Z-220627T1800Z/
Erie-
404 AM EDT Sun Jun 26 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS EVENING THROUGH
EARLY MONDAY AFTERNOON...

* WHAT...High risk of rip currents expected.

* WHERE...Erie County.

* WHEN...From this evening through Monday afternoon.

* IMPACTS...Wind and wave action will cause currents on the
  lakeshore. Swimmers should not enter the water. Currents can
  carry swimmers away from shore through a sand bar and along
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

OHZ010>012-261615-
/O.NEW.KCLE.BH.S.0006.220627T0100Z-220628T0000Z/
Lorain-Cuyahoga-Lake-
404 AM EDT Sun Jun 26 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS EVENING THROUGH
MONDAY EVENING...

* WHAT...High risk of rip currents expected.

* WHERE...Lorain, Cuyahoga and Lake Counties.

* WHEN...From this evening through Monday evening.

* IMPACTS...Wind and wave action will cause currents on the
  lakeshore. Swimmers should not enter the water. Currents can
  carry swimmers away from shore through a sand bar and along
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

OHZ089-PAZ001-261615-
/O.NEW.KCLE.BH.S.0006.220627T0300Z-220628T0000Z/
Ashtabula Lakeshore-Northern Erie-
404 AM EDT Sun Jun 26 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE THIS EVENING 
THROUGH MONDAY EVENING...

* WHAT...High risk of rip currents expected.

* WHERE...In Ohio, Ashtabula Lakeshore County. In Pennsylvania, 
  Northern Erie County.

* WHEN...From this evening through Monday evening.

* IMPACTS...Wind and wave action will cause currents on the
  lakeshore. Swimmers should not enter the water. Currents can
  carry swimmers away from shore through a sand bar and along
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
9 follow-up statements
844 
WHUS41 KCLE 261333
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
933 AM EDT Sun Jun 26 2022

OHZ007-262145-
/O.CON.KCLE.BH.S.0006.220626T2300Z-220627T1500Z/
Ottawa-
933 AM EDT Sun Jun 26 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 PM EDT THIS
EVENING THROUGH MONDAY MORNING...

* WHAT...High risk of rip currents expected.

* WHERE...Ottawa County.

* WHEN...From 7 PM EDT this evening through Monday morning.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

OHZ009-262145-
/O.CON.KCLE.BH.S.0006.220627T0000Z-220627T1800Z/
Erie-
933 AM EDT Sun Jun 26 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 PM EDT THIS
EVENING THROUGH MONDAY AFTERNOON...

* WHAT...High risk of rip currents expected.

* WHERE...Erie County.

* WHEN...From 8 PM EDT this evening through Monday afternoon.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

OHZ010>012-262145-
/O.CON.KCLE.BH.S.0006.220627T0100Z-220628T0000Z/
Lorain-Cuyahoga-Lake-
933 AM EDT Sun Jun 26 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 9 PM EDT THIS
EVENING THROUGH MONDAY EVENING...

* WHAT...High risk of rip currents expected.

* WHERE...Lorain, Cuyahoga and Lake Counties.

* WHEN...From 9 PM EDT this evening through Monday evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

OHZ089-PAZ001-262145-
/O.CON.KCLE.BH.S.0006.220627T0300Z-220628T0000Z/
Ashtabula Lakeshore-Northern Erie-
933 AM EDT Sun Jun 26 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THIS EVENING
THROUGH MONDAY EVENING...

* WHAT...High risk of rip currents expected.

* WHERE...In Ohio, Ashtabula Lakeshore County. In Pennsylvania, 
  Northern Erie County.

* WHEN...From this evening through Monday evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
460 
WHUS41 KCLE 261932
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
332 PM EDT Sun Jun 26 2022

OHZ007-270345-
/O.CON.KCLE.BH.S.0006.220626T2300Z-220627T1500Z/
Ottawa-
332 PM EDT Sun Jun 26 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 PM EDT THIS
EVENING THROUGH MONDAY MORNING...

* WHAT...High risk of rip currents expected.

* WHERE...Ottawa County.

* WHEN...From 7 PM EDT this evening through Monday morning.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

OHZ009-270345-
/O.CON.KCLE.BH.S.0006.220627T0000Z-220627T1800Z/
Erie-
332 PM EDT Sun Jun 26 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 PM EDT THIS
EVENING THROUGH MONDAY AFTERNOON...

* WHAT...High risk of rip currents expected.

* WHERE...Erie County.

* WHEN...From 8 PM EDT this evening through Monday afternoon.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

OHZ010>012-270345-
/O.CON.KCLE.BH.S.0006.220627T0100Z-220628T0000Z/
Lorain-Cuyahoga-Lake-
332 PM EDT Sun Jun 26 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 9 PM EDT THIS
EVENING THROUGH MONDAY EVENING...

* WHAT...High risk of rip currents expected.

* WHERE...Lorain, Cuyahoga and Lake Counties.

* WHEN...From 9 PM EDT this evening through Monday evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

OHZ089-PAZ001-270345-
/O.CON.KCLE.BH.S.0006.220627T0300Z-220628T0000Z/
Ashtabula Lakeshore-Northern Erie-
332 PM EDT Sun Jun 26 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 11 PM EDT THIS
EVENING THROUGH MONDAY EVENING...

* WHAT...High risk of rip currents expected.

* WHERE...In Ohio, Ashtabula Lakeshore County. In Pennsylvania, 
  Northern Erie County.

* WHEN...From 11 PM EDT this evening through Monday evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
388 
WHUS41 KCLE 270147
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
947 PM EDT Sun Jun 26 2022

OHZ007-271000-
/O.CON.KCLE.BH.S.0006.000000T0000Z-220627T1500Z/
Ottawa-
947 PM EDT Sun Jun 26 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
MORNING...

* WHAT...High risk of rip currents.

* WHERE...Ottawa County.

* WHEN...Through Monday morning.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

OHZ009-271000-
/O.CON.KCLE.BH.S.0006.000000T0000Z-220627T1800Z/
Erie-
947 PM EDT Sun Jun 26 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
AFTERNOON...

* WHAT...High risk of rip currents.

* WHERE...Erie County.

* WHEN...Through Monday afternoon.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

OHZ010>012-271000-
/O.CON.KCLE.BH.S.0006.000000T0000Z-220628T0000Z/
Lorain-Cuyahoga-Lake-
947 PM EDT Sun Jun 26 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* WHAT...High risk of rip currents.

* WHERE...Lorain, Cuyahoga and Lake Counties.

* WHEN...Through Monday evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

OHZ089-PAZ001-271000-
/O.CON.KCLE.BH.S.0006.220627T0300Z-220628T0000Z/
Ashtabula Lakeshore-Northern Erie-
947 PM EDT Sun Jun 26 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* WHAT...High risk of rip currents expected.

* WHERE...In Ohio, Ashtabula Lakeshore County. In Pennsylvania, 
  Northern Erie County.

* WHEN...Through Monday evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
375 
WHUS41 KCLE 270728
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
328 AM EDT Mon Jun 27 2022

OHZ007-271500-
/O.CON.KCLE.BH.S.0006.000000T0000Z-220627T1500Z/
Ottawa-
328 AM EDT Mon Jun 27 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WHAT...High risk of rip currents.

* WHERE...Ottawa County.

* WHEN...Until 11 AM EDT this morning.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

OHZ009-271530-
/O.CON.KCLE.BH.S.0006.000000T0000Z-220627T1800Z/
Erie-
328 AM EDT Mon Jun 27 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...High risk of rip currents.

* WHERE...Erie County Ohio.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

OHZ010>012-089-PAZ001-271530-
/O.CON.KCLE.BH.S.0006.000000T0000Z-220628T0000Z/
Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
328 AM EDT Mon Jun 27 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...High risk of rip currents.

* WHERE...In Ohio, Lorain, Cuyahoga, Lake and Ashtabula 
  Lakeshore Counties. In Pennsylvania, Northern Erie County.

* WHEN...Through this evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
653 
WHUS41 KCLE 271339
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
939 AM EDT Mon Jun 27 2022

OHZ007-271500-
/O.CON.KCLE.BH.S.0006.000000T0000Z-220627T1500Z/
Ottawa-
939 AM EDT Mon Jun 27 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WHAT...High risk of rip currents.

* WHERE...Ottawa County.

* WHEN...Until 11 AM EDT this morning.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

OHZ009-271800-
/O.CON.KCLE.BH.S.0006.000000T0000Z-220627T1800Z/
Erie-
939 AM EDT Mon Jun 27 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...High risk of rip currents.

* WHERE...Erie County.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

OHZ010>012-089-PAZ001-272145-
/O.CON.KCLE.BH.S.0006.000000T0000Z-220628T0000Z/
Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
939 AM EDT Mon Jun 27 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...High risk of rip currents.

* WHERE...In Ohio, Lorain, Cuyahoga, Lake and Ashtabula 
  Lakeshore Counties. In Pennsylvania, Northern Erie County.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
372 
WHUS41 KCLE 271500
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
1100 AM EDT Mon Jun 27 2022

OHZ007-271600-
/O.EXP.KCLE.BH.S.0006.000000T0000Z-220627T1500Z/
Ottawa-
1100 AM EDT Mon Jun 27 2022

...BEACH HAZARDS STATEMENT HAS EXPIRED...

Winds have weakened and waves have diminished and there is no
longer a high risk of rip currents. A moderate risk of rip
currents may persist through this afternoon as winds and waves
continue to decrease.

$$

OHZ009-271800-
/O.CON.KCLE.BH.S.0006.000000T0000Z-220627T1800Z/
Erie-
1100 AM EDT Mon Jun 27 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...High risk of rip currents.

* WHERE...Erie County.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

OHZ010>012-089-PAZ001-272300-
/O.CON.KCLE.BH.S.0006.000000T0000Z-220628T0000Z/
Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
1100 AM EDT Mon Jun 27 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...High risk of rip currents.

* WHERE...In Ohio, Lorain, Cuyahoga, Lake and Ashtabula 
  Lakeshore Counties. In Pennsylvania, Northern Erie County.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
909 
WHUS41 KCLE 271801
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
201 PM EDT Mon Jun 27 2022

OHZ009-271915-
/O.EXP.KCLE.BH.S.0006.000000T0000Z-220627T1800Z/
Erie-
201 PM EDT Mon Jun 27 2022

...BEACH HAZARDS STATEMENT HAS EXPIRED...

Winds have diminished and waves have subsided and there is no 
longer a high risk of rip currents. A moderate risk of rip 
currents may persist through this afternoon as winds and waves 
continue to decrease.

$$

OHZ010>012-089-PAZ001-280000-
/O.CON.KCLE.BH.S.0006.000000T0000Z-220628T0000Z/
Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
201 PM EDT Mon Jun 27 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...High risk of rip currents.

* WHERE...In Ohio, Lorain, Cuyahoga, Lake and Ashtabula 
  Lakeshore Counties. In Pennsylvania, Northern Erie County.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
451 
WHUS41 KCLE 271953
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
353 PM EDT Mon Jun 27 2022

OHZ010-011-272100-
/O.CAN.KCLE.BH.S.0006.000000T0000Z-220628T0000Z/
Lorain-Cuyahoga-
353 PM EDT Mon Jun 27 2022

...BEACH HAZARDS STATEMENT IS CANCELLED...
Winds have diminished and waves have subsided so there is no 
longer a high risk of rip currents. A moderate risk of rip 
currents may persist through this evening as winds and waves 
continue to decrease.

$$

OHZ012-089-PAZ001-280000-
/O.CON.KCLE.BH.S.0006.000000T0000Z-220628T0000Z/
Lake-Ashtabula Lakeshore-Northern Erie-
353 PM EDT Mon Jun 27 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...High risk of rip currents.

* WHERE...In Ohio, Lake and Ashtabula Lakeshore Counties. In 
  Pennsylvania, Northern Erie County.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
414 
WHUS41 KCLE 280002
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
802 PM EDT Mon Jun 27 2022

OHZ012-089-PAZ001-280115-
/O.EXP.KCLE.BH.S.0006.000000T0000Z-220628T0000Z/
Lake-Ashtabula Lakeshore-Northern Erie-
802 PM EDT Mon Jun 27 2022

...BEACH HAZARDS STATEMENT HAS EXPIRED...

Moderate risk of rip currents are still forecast for beaches in 
Lake County to Erie County in Pennsylvania.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this beach hazards statement went out at Jun 26, 1:54 AM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 26, 1:54 AM EDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
154 AM EDT Sun Jun 26 2022

.SYNOPSIS...
A warm front approaches from the lower Ohio River Valley
tonight reaching lake Erie by mid morning Sunday. A cold front
moves west to east across northern Ohio Sunday afternoon,
reaching northwestern Pennsylvania by sunset. A large area of
high pressure then builds eastward from the central Plains
through Monday night.

&&

.NEAR TERM /THROUGH TONIGHT/...
Weak warm front with warm and moist advection ahead of it may
generate some showers and thunderstorms after midnight. Will
have to monitor the current convection over Illinois to see how
far east it can hold together.

Otherwise no significant changes have been made to the
forecast.

Previous Discussion...
The forecast area remains under the influence of high pressure
and a dry airmass this afternoon. Dewpoints remain low for
inland locations with values in the lower 50s with above normal
temperatures. We have been monitoring a decaying MCS that has
moved into western Indiana and eastern Illinois. Additional
development will favor locations west of this complex in NW
Illinois and eastern Iowa near surface low pressure and along
the instability gradient where 2000-3000 J/kg are advecting
northward. Another region of moisture advection extends north
from the Gulf of Mexico with dewpoints near 70 degrees spreading
up the Tennessee and lower Ohio Valleys. An increase in
moisture and humidity is expected overnight ahead of an
approaching cold front with dewpoints increasing to the mid 60s
to near 70 degrees for Sunday. Some question remains regarding
the strength of the moisture advection overnight given the
upstream convection today, and potential for a second MCS to
develop this evening and favor a similar path to the southeast
where the better instability is located. Precipitable water
values have trended slightly lower in the models for Sunday.
Overall still expect strong theta-e advection in the mid-levels
to be a potential driver of scattered showers overnight even as
low levels remain somewhat dry. We could also see a few showers
extending from activity over Indiana reach the I-75 corridor
this evening but the trend is for this activity to weaken as it
encounters the drier air. Given the uncertainty with upstream
activity, will keep pops in the chance range for tonight.

By Sunday, clouds are expected to spread east quickly which may have
some limiting effect on daytime heating. Despite this, a corridor of
ML CAPE of 1500-2000 J/kg is still forecast to develop, generally
east of I-71. Upstream convection has added some extra uncertainty
to the Sunday forecast but still expect to see showers and
thunderstorms expand along the pre-frontal trough. CAMs have trended
slightly farther east with thunderstorm development than previous
runs and likely pops are focused mainly east of a line from Marion
to Strongsville to NW Pennsylvania. Thunderstorms that develop will
still be capable of producing heavy rain within the moist
environment and will need to monitor for locally heavy rainfall. The
eastern two thirds of the area remain in both a marginal risk for
excessive rainfall and severe thunderstorms which both seem fair
given the instability and forcing ahead of the cold front. Bulk
shear values of only 20-25 knots will be a limiting factor for
stronger storms but precip loading and wet microbursts remain a
concern for an isolated near severe storm or two. Adjustments
to the forecast may be needed depending on the strength and
evolution of subsequent upstream MCS.

The cold front will clear the area by late Sunday evening with
much drier air arriving behind it. Clouds will already be
starting to clear from the northwest by late afternoon on Sunday.
Lows on Sunday night will tend to fall back to near normal
values in the upper 50s to lower 60s.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
High pressure will build east on Monday, allowing for dry conditions
to return to the area for the duration of the short term period.
Highs on Monday will be in the mid to upper 70s as northwesterly
flow returns over the area, ushering in a cooler and drier airmass.
As the high continues to shift east on Tuesday, winds will gradually
shift back to southerly, resulting in more warm air pushing into the
area and highs on Tuesday being slightly warmer, reaching into the
upper 70s to low 80s. Overnight lows on Monday will be in the mid
50s with slightly warmer overnight lows on Tuesday with temperatures
reaching into the mid 50s to low 60s.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
An upper level trough will move across the Great Lakes region on
Wednesday, supporting a surface low in Canada. A cold front will
extend south of the system towards the area, but any associated
precipitation should remain north of the CWA due to the strong
surface high pressure still lingering over much of the area. With no
impact expected from this system, southwesterly flow will persist
over the area, allowing temperatures to climb from the 80s into the
90s by the end of the week. For the end of this period, another
upper level trough will move east over the region, pushing further
south than the aforementioned one. This will result in a surface low
pressure moving an associated cold front east across the area Friday
into Saturday, but exact timing varies amongst models. This system
will bring the next chance of showers and thunderstorms to the area.
Behind this cold front, high temperatures will again cool into the
low to mid 80s as northwesterly flow returns.

&&

.AVIATION /06Z Sunday THROUGH Thursday/...
The first bit of rain moving across the Lake Erie region is
struggling to reach the ground with how dry the low level air
mass is. Current impacts are just lowering ceilings but still
in the VFR range. Heavier precipitation with some TS is across
Indiana and Illinois early this morning and the bulk of the
activity is diving southeast away from the airspace. Some fringe
convection on the northern end should approach KTOL and KFDY
before daybreak, but intensity will likely be down from current
levels and have just a brief MVFR rain mention at each site for
now. Activity this morning will likely have repercussions for
shower and thunderstorm activity later today with prefrontal
trough moving through the region. If this morning activity
doesn't entirely shut off moisture across the area, there should
be some new develop with the trough across NE OH and NW PA and
have some vicinity shower/TS mentions for KCLE to KMFD and east.
Highest confidence in a TS at a terminal is at KCAK and KYNG,
but it would be brief as best coverage will likely end up being
south and east. The trough will exit and a cold front will move
across the area allowing for ceilings to dissipate overnight and
VFR will be expected for the early morning hours on Monday.
Winds will flip to the west/northwest with the front and gusts
over 20 knots are possible.

Outlook...Conditional non-VFR possible in fog/mist in drainage
areas of NE OH/NW PA on Monday night/Tuesday morning.

&&

.MARINE...
Quiet marine conditions should persist for much of the remaining
weekend as winds ahead of an approaching cold front persist out of
the southwest at 10-15 knots. As the cold front moves east across
the area late Sunday afternoon into the overnight hours, winds will
shift to become northwesterly and increase to 15-25 knots. With this
onshore flow, waves will build to 3-5 feet in Monday morning. This
will need to continue to be monitored for a possible Small Craft
Advisory to be issued. On Monday, high pressure begins to move
across the area, allowing winds to remain from the northwest, but
weaken to 5-10 knots. This high pressure will be the dominant
weather patterns into Friday. Tuesday will be the only directional
change, with winds becoming south-southwesterly into Friday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...KEC/MM
NEAR TERM...KEC/MM
SHORT TERM...Campbell
LONG TERM...Campbell
AVIATION...Sefcovic
MARINE...Campbell

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 4:02 AM EDTSmall Craft AdvisoryCLE40 hr
Jun 26, 3:42 PM EDTSpecial Weather StatementCLEMorrow48 min

Nearby

Beach Hazards Statements in Ohio, 2022Beach Hazards Statements in Pennsylvania, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.